MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752059
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that poor cutting was observed before vitrectomy surgery.The surgery was completed after replacing the product with another one.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.Two opened probes were received.However, the reported lot number was expired when the samples were received at the manufacturing site.Therefore, no product evaluation was performed due to the reported functional issue.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.Two samples were returned and the device history record review of the lot number obtained from the device¿s radio frequency identification tag indicated the product was processed and released according to the product¿s acceptable criteria.However, when the samples were received at the manufacturing site it was determined that the devices were beyond theirs expiry date; therefore, a root cause was unable to be determined.No specific action with regard to this complaint was taken by the manufacturing location because the complaint samples exceeded theirs expiration date when the samples were received at the manufacturing site.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19327666
Report Number1644019-2024-01030
Device Sequence Number2972045
Product Code LRO
UDI-Device Identifier00380657520596
UDI-Public(01)00380657520596(17)240430(11)220510(10)14N6NY(21)NA
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue Number8065752059
Device Lot Number14N6NY
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown